Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

neurontin question

MKBMMKB Posts: 29
edited 06/11/2012 - 8:30 AM in Pain Medications
I've been extremely tired lately, partly due to having my work hours changed to a later shift. If I work a full day, I get so tired and painful I have to leave early or try to work through the pain. I've been on Neurontin since Oct.08, currently taking 1500 mgs daily. I'm wondering if the fatigue could also be from the Neurontin,and want to cut back on them.Does anybody know a good way to slowly taper off?


  • Neurontin does make me sleepy, which I only take 600mgs before bedtime. I have a coworker that takes it during the day also and he says that he initially felt tired/groggy, but that got better over time. I don't know the timeframe that he's been taking it. Surely in 6 months that you've been taking it, you'd not be feeling that part anymore. So I'd say it wasn't working too well for you.

    To taper yourself off, you should probably ask your doctor, but I would take maybe one/half the dosage the same times that you are taking it now. Others will probably chime in on their dosages and schedules and what they've done before.

    Good luck. Hope things get better for you. It's no fun at all to feel like crap and have to work through it. Do you have a doctor's appointment coming up soon? Talk to him/her about what you've posted and see what they say.

  • I'm up too 3600mgs A day, It made me tired at the beginning. Didn't take to long and now it actually keeps me awake.
    When I was taking 3000mgs A day Doc cut me back down to 2400mgs and next thing I know he is making me go up to the 3600mgs.

    You really need to.. Call The Doc ..I know you can have a seizure very easy if you don't cut back the right way all depending on how long you have been on the neurontin.
  • Oops! I meant to say that I started to take it in Oct. O7. Sorry for the typo. Thanks for your response. I am due to see the doc soon; will talk to him about it then. The Neurontin doesn't seem to be helping me as much as it used to. I'd rather not go up in dosage as I'm only 5 ft and 125 pounds. My doc thinks I'm taking the max for my height, weight.
  • that's what its called in the uk .it made my sleepy but gave me weired dreams .also beware of putting on weight .i put 3 stone ion in 3/6 months ! also i had to stop taking them because i could not pee and i was retuning water so much so that i thought i was having heart problems .the water went as soon as i stopped taking them {i spent the weekend peeing!}.i just stopped .but you should taper off
Sign In or Register to comment.